Texas, 2013Drought in Texas, February 1 to 28, 2013
February 1 to 28, 2013 · NWS EPZ · 3 events in 3 counties and zones
Severe drought continued across Eastern Hudspth County through the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought continued across Eastern Hudspth County through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jan 31, 1:28 PM MST, 10 hours 32 minutes earlier.
Area forecast discussion, Jan 31, 1:28 PM MST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
128 PM MST THU JAN 31 2013
.SYNOPSIS...
WESTERLY WINDS AND WEAK HIGH PRESSURE WILL BRING SEASONABLY WARM
MOSTLY DRY WEATHER TO SOUTHERN NEW MEXICO AND WESTERN TEXAS
THROUGH THE COMING WEEKEND INTO EARLY NEXT WEEK. MOISTURE FROM THE
PACIFIC WILL FLOW ALOFT INTO THE REGION SO DESPITE THE DRY WEATHER
THERE WILL BE PLENTY OF OF HIGH CLOUDS ACROSS THE BORDERLAND.
&&
.DISCUSSION...
SPLIT FLOW NOW EXISTS ACROSS PORTIONS OF WESTERN NORTH AMERICA WITH
SOUTHERLY BRANCH OF QUASI SUBTROPICAL JET EXTENDING FROM BAJA
INTO SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. AS A RESULT HIGH
LEVEL PACIFIC/SUBTROPICAL MOISTURE IS FLOWING INTO THE REGION
RESULTING IN EXTENSIVE HIGH CLOUDINESS. IN CONTRAST AT LOW LEVELS
AIR MASS REMAINS DRY AS COOL AIR CONTINUES TO ADVECT INTO THE CWA
CAUSING TEMPERATURES TO REMAIN BELOW NORMAL.
OVER THE NEXT SEVERAL DAYS WARM AIR ADVECTION ALOFT WILL CAUSE
UPPER RIDGE TO AMPLIFY OVER THE WESTERN U.S. WEST OF THE DIVIDE
WITH SUBSIDING NORTHWEST FLOW ALOFT EXTENDING ACROSS THE CWA.
HOWEVER DESPITE THE NORTHWEST FLOW...TRAJECTORIES WILL IN FACT
CONTINUE TO ADVECT MOISTURE ALOFT FROM THE SOUTHWEST UP AND OVER
THE RIDGE INTO THE SOUTHERN ROCKIES. THUS EXPECT CONTINUED HIGH
CLOUDINESS INTO SATURDAY. WEAK DISTURBANCE WILL THEN MOVE ACROSS
THE SOUTHWEST ON SUNDAY CAUSING CLOUDS TO DEEPEN AND LOWER WHILE
AND RESULTING IN ISOLATED LIGHT RAINS OVER THE GILAS. OTHERWISE
DEEP WESTERLY WIND COMPONENT WILL SUSTAIN DRY AIR TRANSPORT AT
LOWER LEVELS PRECLUDING ANY PRECIP. IN ADDITION THE WESTERLY FLOW
WILL SUSTAIN TRANSPORT OF MILDER AIR CAUSING TEMPERATURES TO RISE
TO NEAR AND THEN ABOVE NORMAL IN THE COMING DAYS.
LONGER RANGE GFS AND ECMWF SHOWING AGREEMENT IN FORECASTING A
ZONAL FLOW ACROSS THE CWA LATER PERIODS RESULTING IN CONTINUED
DRY WEATHER WITH TEMPERATURES AROUND 5 TO 10 DEGREES ABOVE NORMAL.
&&
.AVIATION....VALID 01/00Z-02/00Z.
SKY: SCT-LCL BKN 120-150 BKN LCL OVC 200-250. WINDS GNLY NNW TO ENE
5-10 KTS AND AFT 18Z WNW 5-10 KTS. NIL-LGT TURBC OVR/NR MTNS BLO 15K
FT MSL.
&&
.FIRE WEATHER...
DRY NORTHWEST WINDS ALOFT WILL MAINTAIN A STABLE WEATHER PATTERN
TROUGH TOMORROW. TEMPERATURES WILL BE WARMER TODAY BUT STILL A
LITTLE BELOW NORMAL WITH NEAR NORMAL TEMPERATURES ON FRIDAY. MID
AND HIGH LEVEL MOISTURE WILL CONTINUE TO MOVE OVER THE AREA INTO THE
WEEKEND FROM THE SOUTH SOUTHWEST. THE WEATHER SHOULD BECOME A LITTLE
MORE UNSETTLED THE FIRST PART OF NEXT WEEK AS A WEAK DISTURBANCE IS
FORECAST TO MOVE THROUGH THE AREA. HOWEVER...WEATHER CONDITIONS ARE
STILL FORECAST TO REMAIN DRY WITH ABOVE NORMAL DAY TIME
TEMPERATURES. THE MIN RH FIELD SHOULD RANGE FROM 18% TO 25% LOWLANDS
AND 25% TO 32% ABOVE 7500 FT. THURSDAY AND ABOUT 5% LOWER ALL AREAS
FRIDAY. THE HAINES INDEX WILL BE IN THE 4-5 RANGE MOST AREAS
THURSDAY (EXCEPT 3-4 GILA WILDERNESS) AND IN THE 3-4 RANGE ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 31 62 34 63 40 / 0 0 0 0 0
SIERRA BLANCA 31 66 32 58 37 / 0 0 0 0 0
LAS CRUCES 26 60 30 57 35 / 0 0 0 0 0
ALAMOGORDO 23 61 29 56 34 / 0 0 0 0 0
CLOUDCROFT 21 42 21 48 26 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 28 58 33 56 34 / 0 0 0 0 0
SILVER CITY 30 59 33 55 38 / 0 0 0 0 0
DEMING 22 59 26 61 33 / 0 0 0 0 0
LORDSBURG 24 63 25 65 33 / 0 0 0 0 0
WEST EL PASO METRO 32 61 38 61 42 / 0 0 0 0 0
DELL CITY 26 66 29 66 31 / 0 0 0 0 0
FORT HANCOCK 29 66 32 64 36 / 0 0 0 0 0
LOMA LINDA 32 60 35 59 38 / 0 0 0 0 0
FABENS 28 66 30 65 34 / 0 0 0 0 0
SANTA TERESA 28 60 33 61 39 / 0 0 0 0 0
WHITE SANDS HQ 31 62 35 62 37 / 0 0 0 0 0
JORNADA RANGE 18 61 20 61 23 / 0 0 0 0 0
HATCH 26 58 29 64 33 / 0 0 0 0 0
COLUMBUS 30 59 32 65 35 / 0 0 0 0 0
OROGRANDE 27 62 29 63 32 / 0 0 0 0 0
MAYHILL 27 57 30 51 33 / 0 0 0 0 0
MESCALERO 22 53 26 53 32 / 0 0 0 0 0
TIMBERON 26 55 30 49 26 / 0 0 0 0 0
WINSTON 23 59 27 57 30 / 0 0 0 0 0
HILLSBORO 27 57 31 60 34 / 0 0 0 0 0
SPACEPORT 24 56 28 62 34 / 0 0 0 0 0
LAKE ROBERTS 17 56 22 57 24 / 0 0 0 0 0
HURLEY 23 58 30 56 33 / 0 0 0 0 0
CLIFF 26 64 27 61 35 / 0 0 0 0 0
MULE CREEK 17 60 19 56 27 / 0 0 0 0 0
FAYWOOD 28 61 30 61 37 / 0 0 0 0 0
ANIMAS 26 61 30 63 35 / 0 0 0 0 0
HACHITA 25 62 26 64 29 / 0 0 0 0 0
ANTELOPE WELLS 28 64 30 67 34 / 0 0 0 0 0
CLOVERDALE 31 62 32 65 39 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jan 31, 5:47 AM MST, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
547 AM MST THU JAN 31 2013
NMZ401>417-TXZ418>424-011300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
547 AM MST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DRY NORTHWEST
FLOW WILL MAINTAIN A PERIOD OF QUIET WEATHER FOR THE NEXT FEW
DAYS. TEMPERATURES WILL BE WARMER TODAY BUT STILL BELOW NORMAL.
WEST TO NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MILD WEATHER
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. THERE WILL BE A VERY
SLIGHT CHANCE OF MOUNTAIN RAIN AND SNOW SHOWERS BY LATE SUNDAY
WITH LITTLE ACCUMULATION EXPECTED. ANOTHER WEAK SYSTEM WILL MOVE
THROUGH THE AREA LATE TUESDAY WITH ONLY MINOR IMPACTS TO THE LOCAL
WEATHER PATTERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
Drought, Salt Basin
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
Severe(D2) drought continued through the month of February for the entire zone.
Drought, Southern Hudspeth Highlands
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought for the entire month of February.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
Severe(D2) drought persisted across the entire zone during the month of February.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2013$127 million · 16 events
- Drought in Oklahoma, February 1 to 28, 2013$50 million · 3 events
- Drought in Texas, February 1 to 28, 2013$10 million · 24 events
- Winter Weather in Delaware, February 1, 201316 injured · 4 events
- Drought in Texas, February 1 to 28, 2013$75,000 · 38 events
- Winter Storm in Ohio, February 1, 2013$250,000 · 3 events
- Winter Storm in Pennsylvania, February 1, 2013$150,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 201348 events
- Lake-Effect Snow in New York, February 1 to 3, 2013$53,000 · 6 events
- Drought in New Mexico, February 1 to 28, 201339 events
- Drought in Nebraska, February 1 to 28, 201330 events
- Drought in Nebraska, February 1 to 28, 201327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434860, 434861, 434862.